MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8637-40
Medical Device Problem Codes Application Program Problem (2880); Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id tm90t0 serial# (b)(6) product type accessory product id hh90t01 serial# (b)(6) product type mobile platform product id hh90t01 serial#(b)(6) product type mobile platform product id a820 serial# unknown product type software product id a820 serial# unknown product type software section d information references the main component of the system.Other relevant device(s) are: product id: a820, serial/lot #: unknown; product id: a820, serial/lot #: unknown.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a consumer regarding a patient receiving an unknown drug via an implantable pump for non-malignant pain.It was reported that the patient had encountered a message on the personal therapy manager (ptm) application six times where it says "system error - the system has encountered an unexpected error, contact technical support." they thought there was a code listed as well but they did not know the specific code.Patient services walked them through steps to reboot the handset and communicator.They were then able to successfully deliver a bolus.The troubleshooting steps that were taken on the call resolved the issue.Additional information was received from the consumer who reported that they had seen a system error message (code unknown) about 7 times and had not been able to use their ptm.When they tried to connect, it seemed that the location of where they held the communicator had moved.It would get stuck at 91% and take a long time to connect afterwards.Patient services clarified and the patient confirmed that the pump itself had not moved.Patient services assisted them to reset the device/software and the issue was resolved.Additional information was received from the consumer who reported that on the ptm application on their handset they were getting a persistent system error code 0x5ffa001d.The issue had been ongoing.This morning following the system error, they experienced communication error 356 on screen.Patient services reviewed this may have resulted from interruption made by the system error.The patient stated the issue was getting worse and they were extremely frustrated.Email sent to repair for handset replacement.Additional information was received from the consumer who reported that they were still having the same issue when trying to deliver boluses with their new ptm application/handset and communicator.Now they were seeing system error code 0x2dd6c11a with the same communication error 356.They stated they kept both devices charged.Agent reviewed not to use wi-fi.The connection was still getting stuck at 91% when placing the communicator to connect to the pump.They also stated their handset wallet strap was broken.Email sent to repair for handset, communicator, and handset wallet replacement.

Brand Name
SYNCHROMED II
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key24454847
Report Number3004209178-2026-03418
Device Sequence Number10007105
Product Code LKK
UDI-Device Identifier00643169530126
UDI-Public(01)00643169530126(17)190814
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Notification,Recall
Type of Report Initial
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2019
Device Model Number8637-40
Device Catalogue Number8637-40
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2026
Initial Report FDA Received Date02/26/2026
Date Device Manufactured02/27/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2182207-01-24-2025-001-C
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11...."
Patient Age37 YR
Patient SexFemale